CSN Login
Members Online: 18

hormonal therapy and high blood pressure

omarisan
Posts: 27
Joined: Apr 2004

I started my hormonal therapy about three weeks ago with a zoladex implant and casodex once daily. I am currently being treated for moderately high blood pressure which seemed well under control. However, within the past week, my blood pressure elevated to high stage one (Plus 140/90) and sometimes a little higher. It goes down as low a 116/66 in the evening but bounces right back up. I am wondering if perhaps the therapy itself is causing this or, more logically, the stress. I would appreciate hearing from anyone else experiencing this problem. I researched the net but could not find any references to this issue. Thanks.

nutt
Posts: 140
Joined: Sep 2001

This sounds as if itreally needs to be pursued with your doctors. Evidently, there aren't any current members that have a similiar experience but, even if they did, this is something that they could only share "their" experience with you and it may not be the necessary medical intervention that your doctors should be able to provide.

Don't let this go on unchecked. If it is normal no problem but, the answer is more likely with your doctors.
Good luck and stay in touch. Let us know what is determined if you would??
Joe

frazie
Posts: 2
Joined: May 2004

Hi I am a 18 year prostae cancer survivor. I have high blood pressure unrelated to the cancer. It is related to having open heart surgery in 1989. I have a primary doctor who monitors my blood pressure. I suggest you take tha issue o you primary doctor. It may have nothing to do with your hormone therapy. I was on hormone therapy for 4 continous years. I saw no correlation with my blood pressure and hormones. I have ceased the hormone treatment and my pressure has not changed. Be proactive with your health.

omarisan
Posts: 27
Joined: Apr 2004

Thanks, guys. I also underwent a 4X bypass in May 2003 and had moderately high BP which responded well to medications and exercise. I did some research on the internet and noted several references to Casodex causing hypertension in some patients.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network